MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. UNFOLDER PLATINUM 1 SERIES; LENS, GUIDE, INTRAOCULAR

AMO PUERTO RICO MFG. INC. UNFOLDER PLATINUM 1 SERIES; LENS, GUIDE, INTRAOCULAR
Model Number 1MTEC30
Medical Device Problem Codes Crack (1135); Use of Device Problem (1670); Inaccurate Delivery (2339)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age, weight, and ethnicity: unknown/asked but unavailable.Lot number: unknown, information not provided.Expiration date: unknown, information not provided, as the lot number was not provided.Udi number: a partial udi number is known, as the lot number was not provided.If implanted, give date: not applicable as the cartridge is not an implantable device.  if explanted, give date: not applicable as the cartridge is not an implantable device.Device manufacture date: unknown, information not provided, as the lot number was not provided.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) did not load correctly and the cartridge had a defect in it.Additional information received revealed that the tip of the cartridge had a fork in it.The cartridge had a split near the tip which was not seen until it was seen in the microscope.Due to this, the lens wrapped around the plunger instead of curling up when the plunger was applied to insert the lens into the patient's operative eye.The tip of the lens was inserted into the eye, however, the lens inserter was pulled out before completely pushing the lens into the eye as the problem was noticed then.No additional intervention was required and the procedure was completed using a different lens and cartridge.No further information was available.
 
Additional Manufacturer Narrative
Corrected data: through follow-up, it was learned that the model number of the suspect cartridge to be 1mtec30 and not pscst30 as reported initially.The following sections have been updated to reflect the 1mtec30 device identifiers: section d1: brand name: unfolder platinum 1 series.Section d4: model number: 1mtec30.Section d4: catalog number: 1mtec30.Section d4: unique identifier (udi) number: (b)(4).Unknown (partial udi number is known, as the lot number was not provided).Section g4: pma/510(k) number: k081545.Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: aug 25, 2021.Section h3: device evaluated by manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection of the cartridge tip under magnification revealed only trace amounts of viscoelastic residue and a cracked cartridge tip.The complaint issues loading issues and delivery issues could not be confirmed.The complaint issue cartridge tip crack was confirmed; however, this can be attributed to handling, the lack of viscoelastic residue in the cartridge would suggest that not enough was used during implanting, which is consistent with causing cartridge tip damage.Therefore, the complaint issue cannot be confirmed to be due to manufacturing and no product deficiency could be identified.Manufacturing record review: the manufacturing records for the product were not reviewed.Since lot number was not available, neither a manufacturing record evaluation nor complaint occurrence/history for the production order were possible.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
UNFOLDER PLATINUM 1 SERIES
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key12298536
Report Number2648035-2021-08257
Device Sequence Number3180918
Product Code KYB
UDI-Device Identifier05050474530034
UDI-Public(01)05050474530034(10)UNKNOWN
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K081545
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1MTEC30
Device Catalogue Number1MTEC30
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/13/2021
Supplement Date Received by Manufacturer09/16/2021
Initial Report FDA Received Date08/09/2021
Supplement Report FDA Received Date10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ZCU150 LENS SERIAL NUMBER: (B)(4)